Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 14, NWS New York, NY

January 28, 2016

NWS New York, NY issued this small craft advisory at Jan 28, 2016, 3:17 PM EST. It took effect at Jan 29, 2016, 1:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2016, 3:17 PM EST (20:17 UTC)
In effect from
Jan 29, 2016, 1:00 PM EST
Expired
Jan 30, 2016, 10:12 AM EST
In force
21 hr
Issued by
NWS New York, NY

The text

As transmitted.

407 
WHUS71 KOKX 282017
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
317 PM EST THU JAN 28 2016

...ROUGH CONDITIONS ON THE OCEAN FRIDAY AFTERNOON THROUGH FRIDAY
NIGHT...

ANZ350-353-355-291000-
/O.NEW.KOKX.SC.Y.0014.160129T1800Z-160130T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
317 PM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 6 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 6 AM EST
SATURDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
148 
WHUS71 KOKX 290819
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
319 AM EST FRI JAN 29 2016

...ROUGH CONDITIONS BEHIND A COLD FRONTAL PASSAGE THIS AFTERNOON
AND TONIGHT...

ANZ330-335-338-340-345-291630-
/O.EXA.KOKX.SC.Y.0014.160129T1800Z-160130T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
319 AM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
EST SATURDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-291630-
/O.CON.KOKX.SC.Y.0014.160129T1800Z-160130T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
319 AM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 AM EST SATURDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
169 
WHUS71 KOKX 291647
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1147 AM EST FRI JAN 29 2016

...ROUGH CONDITIONS THIS AFTERNOON AND TONIGHT...

ANZ330-335-338-340-345-350-353-355-292200-
/O.CON.KOKX.SC.Y.0014.160129T1800Z-160130T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1147 AM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO
  30 KT. SEAS 3 TO 6 FEET ON THE OCEAN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
927 
WHUS71 KOKX 292026
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EST FRI JAN 29 2016

...ROUGH CONDITIONS THROUGH SATURDAY MORNING...

ANZ350-353-301000-
/O.EXT.KOKX.SC.Y.0014.000000T0000Z-160130T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
326 PM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SATURDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-355-301000-
/O.CON.KOKX.SC.Y.0014.000000T0000Z-160130T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
326 PM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 6 FEET ON THE OCEAN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
389 
WHUS71 KOKX 300817
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
317 AM EST SAT JAN 30 2016

...GRADUAL IMPROVEMENT THIS MORNING...

ANZ330-335-338-340-345-355-301100-
/O.CON.KOKX.SC.Y.0014.000000T0000Z-160130T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
317 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-301630-
/O.CON.KOKX.SC.Y.0014.000000T0000Z-160130T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
317 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
179 
WHUS71 KOKX 301052
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
552 AM EST SAT JAN 30 2016

...GUSTY WINDS ON THE COASTAL OCEAN WATERS EAST OF FIRE ISLAND
INLET INTO THIS AFTERNOON...

ANZ330-335-338-340-345-355-301200-
/O.EXP.KOKX.SC.Y.0014.000000T0000Z-160130T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
552 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS
MORNING...

WIND GUSTS HAVE FALLEN BELOW 25 KNOTS ACROSS THE NON-OCEAN WATERS
AND THE COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. THEREFORE
THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE THERE.

$$

ANZ350-353-301800-
/O.CON.KOKX.SC.Y.0014.000000T0000Z-160130T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
552 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
849 
WHUS71 KOKX 301052 CCA
MWWOKX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
552 AM EST SAT JAN 30 2016

...ROUGH CONDITIONS ON THE COASTAL OCEAN WATERS EAST OF FIRE
ISLAND INLET INTO THIS AFTERNOON...

ANZ330-335-338-340-345-355-301200-
/O.EXP.KOKX.SC.Y.0014.000000T0000Z-160130T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
552 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS
MORNING...

WIND GUSTS HAVE FALLEN BELOW 25 KNOTS ACROSS THE NON-OCEAN WATERS
AND THE COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. THEREFORE
THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE THERE.

$$

ANZ350-353-301800-
/O.CON.KOKX.SC.Y.0014.000000T0000Z-160130T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
552 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
063 
WHUS71 KOKX 301512
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1012 AM EST SAT JAN 30 2016

...ROUGH CONDITIONS TONIGHT INTO SUNDAY...

ANZ350-353-302315-
/O.CAN.KOKX.SC.Y.0014.000000T0000Z-160130T1800Z/
/O.NEW.KOKX.SC.Y.0015.160130T2300Z-160131T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1012 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
SUNDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-302315-
/O.NEW.KOKX.SC.Y.0015.160130T2300Z-160131T2300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1012 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
SUNDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 12:28 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Jan 28, 12:28 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1228 PM EST THU JAN 28 2016

.SYNOPSIS...
WEAK HIGH PRESSURE WILL REMAIN ACROSS THE AREA THROUGH TONIGHT.
LOW PRESSURE THEN PASSES WELL TO THE SOUTHEAST TONIGHT INTO
FRIDAY MORNING. A COLD FRONT WILL MOVE THROUGH FRIDAY MORNING...
FOLLOWED BY A WARM FRONT ON SATURDAY. A COLD FRONT APPROACHES ON
MONDAY AND MOVES THROUGH MONDAY NIGHT...FOLLOWED BY ANOTHER
FRONTAL SYSTEM TUESDAY NIGHT AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MADE ONLY MINOR ADJUSTMENTS TO HOURLY TEMPERATURES...DEW
POINTS...SKY...AND WIND GRIDS. TEMPERATURES NEAR THE COAST WERE
RUNNING A LITTLE WARMER THAN FORECAST SO ADJUSTED UP A FEW DEGREES TO
BETTER REFLECT LATEST TRENDS. HIGHS WILL BE IN THE LOWER 40S FOR
MOST...WITH SOME MIDDLE 40S NEAR THE COAST.

WEAK HIGH PRESSURE REMAINS ACROSS THE AREA TODAY. AN AMPLIFYING
NORTHERN STREAM UPPER TROF AND SFC LOW ARE MOVING ACROSS THE
GREAT LAKES THIS MORNING. MEANWHILE...A SOUTHERN STREAM TROUGH IS
DIGGING INTO THE GULF OF MEXICO WITH LOW PRESSURE TAKING SHAPE
OVER THE SE. THE REGION IS GOING TO LIE BETWEEN THESE TWO
DEVELOPING SYSTEMS TODAY...SO EXPECT MOSTLY SUNNY SKIES. SOME HIGH
CLOUDS MAY BEGIN TO INCREASE LATE IN THE DAY AS THE NORTHERN
STREAM WAVE NEARS CLOSER...AND SOME CLOUDS APPROACH FROM THE
SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
AMPLIFYING UPPER TROF APPROACHES FROM THE GREAT LAKES WITH
SOUTHERN BRANCH JET ENERGY MOVING OFF THE SE COAST. THE LATTER OF
WHICH WILL RESULT IN A RAPIDLY DEEPENING OFFSHORE LOW PASSING
WELL SOUTH AND EAST OF THE REGION TONIGHT. THE PHASING OF THE
NORTHERN AND SOUTHERN BRANCHES OF THE POLAR JET NEVER REALLY TAKES
PLACE FOR THE COASTAL LOW TO HAVE MUCH OF AN IMPACT ON THE AREA.
MODEL CONSENSUS INDICATES A LOW CHANCE OF RAIN/SNOW SHOWERS ACROSS
FAR EASTERN LI AFTER MIDNIGHT. AS THE UPPER TROF APPROACHES FRI
MORNING...A COLD FRONT WILL MOVE THROUGH IN THE MORNING WITH COLD
ADVECTION THROUGH THE DAY. STEEPENING LOW-LEVEL LAPSE RATES AND
LIFT PROVIDED BY THE UPPER TROF MAY BE SUFFICIENT TO TRIGGER SCT
SNOW SHOWERS IN THE MORNING. WHILE WE ARE NOT LOOKING FOR ANY
ACCUMULATION...A QUICK DUSTING CAN NOT BE RULED OUT.

LOWS TONIGHT WILL GENERALLY BE IN THE MID TO UPPER 20S WITH
INCREASING CLOUD COVER...AND THEN WILL STRUGGLE TO MAKE 40 ON
FRI. CLOUDS WILL PERSIST FOR MUCH OF THE DAY FRI WITH THE UPPER
TROF MOVING ACROSS THE AREA. A GUSTY NW FLOW DEVELOPS IN THE AFT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AN UPPER LEVEL RIDGE BUILDS OVER THE REGION FRIDAY NIGHT AS A
SHORTWAVE APPROACHES FROM THE WEST. THIS WAVE KEEPS ITS ASSOCIATED
SURFACE LOW OVER THE GREAT LAKES REGION...PASSING WELL NORTHWEST OF
THE AREA. MEANWHILE...AN ASSOCIATED WARM FRONT DEVELOPS NORTH OF THE
REGION. WITH THE FRONT NORTH OF THE REGION...EXPECT DRY CONDITIONS
THROUGH THE WEEKEND.

RIDGING RETURNS SUNDAY THROUGH MONDAY NIGHT AS ANOTHER SHORTWAVE
TRACKS WELL TO THE NORTH. A LOW PRESSURE SYSTEM MOVING OUT OF
THE MIDDLE OF THE COUNTRY WILL IMPACT THE REGION TUESDAY NIGHT AND
WEDNESDAY. STRONG WARM ADVECTION AHEAD OF THE SURFACE LOW WILL KEEP
MUCH OF THE PRECIPITATION LIQUID. TUESDAY NIGHT...INLAND...RAIN MAY
MIX WITH SOME SNOW...THEN GO BACK TO ALL RAIN AS WARM AIR MOVES IN
AHEAD OF THE LOWS COLD FRONT...WHICH AT THIS TIME MOVES WEDNESDAY
INTO WEDNESDAY NIGHT.

TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL ON
SATURDAY...THEN ABOVE NORMAL FOR THE REMAINDER OF THE LONG TERM
PERIOD.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
WEAK HIGH PRESSURE BUILDS INTO THE REGION THROUGH THIS AFTERNOON.
AN UPPER LEVEL DISTURBANCE SWINGS THROUGH THE REGION ON FRIDAY.

VFR THROUGH A GOOD PORTION OF THE TAF PERIOD...HOWEVER BY
MID-MORNING FRIDAY...A COLD POOL ALOFT WILL PRODUCE SCATTERED
SNOW SHOWERS AND POSSIBLE MVFR CIGS. CONFIDENCE IN THIS SCENARIO
IS MODERATE AND WILL INTRODUCE A PROB30 FRIDAY ACROSS THE
TERMINALS.

S-SSW AT NEAR 10 KT BUT A FEW LOCALS MAY SEE A BRIEF PERIOD OF
G15-20KT THIS AFTERNOON. WINDS BECOME LIGHT AND VARIABLE AGAIN
THIS EVENING THROUGHOUT. ON FRIDAY...WINDS VEER TO THE W AND
ADDITIONAL GUSTS TO 25KT ARE POSSIBLE.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ARE EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ARE EXPECTED.

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ARE EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ARE EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ARE EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ARE EXPECTED.

.OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
.FRIDAY...MVFR POSSIBLE IN SCT SNOW SHOWERS OR FLURRIES. NW WINDS
G25KT POSSIBLE IN THE AFTERNOON.
.FRIDAY NIGHT...VFR. NW WINDS G20-25KT POSSIBLE IN THE EVENING.
.SATURDAY-SATURDAY NIGHT...VFR. SW WINDS G20-25KT POSSIBLE IN THE
AFTERNOON AND EVENING.
.SUNDAY-MONDAY...VFR.

&&

.MARINE...
FORECAST OVER THE COASTAL WATERS REMAINS ON TRACK THIS AFTERNOON.

WINDS AND SEAS BELOW SCA LEVELS THRU TONIGHT...WITH WEAK HIGH
PRESSURE IN CLOSE PROXIMITY TO THE WATERS. A STRONG NW FLOW
BEHIND RAPIDLY DEEPENING LOW PRESSURE OVER THE WESTERN ATLANTIC
MAY PRODUCE SCA CONDITIONS LATE FRI INTO FRI NIGHT.

GENERALLY SUB-SCA CONDITIONS ARE EXPECTED THIS WEEKEND. INCREASING
SOUTHERLY FLOW AHEAD OF A WEAKENING COLD FRONT MAY ALLOW FOR OCEAN
SEAS TO BUILD TO AROUND 5 FEET ON MONDAY OR MONDAY NIGHT. SEAS
SHOULD SUBSIDE ON TUE AS HIGH PRESSURE RETURNS.

&&

.HYDROLOGY...
UP TO A HALF INCH OF RAINFALL IS POSSIBLE TUE NIGHT-WED.
OTHERWISE...NO SIGNIFICANT PRECIPITATION IS FORECAST.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BC/DW
NEAR TERM...DS/DW
SHORT TERM...DW
LONG TERM...BC
AVIATION...IRD
MARINE...BC/DW
HYDROLOGY...BC/DW
Hazardous weather outlook, Jan 28, 3:33 AM EST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EST THU JAN 28 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-291000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
333 AM EST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-291000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 AM EST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.